Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Shrinking decompositions of $ E\sp{n}$ with countably many $ 1$-dimensional, star-like equivalent nondegenerate elements

Author: Terry L. Lay
Journal: Proc. Amer. Math. Soc. 79 (1980), 308-310
MSC: Primary 54B15; Secondary 57N37
MathSciNet review: 565360
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that an upper semicontinuous decomposition of $ {E^n}(n \geqslant 1)$ with countably many 1-dimensional, star-like equivalent nondegenerate elements is shrinkable.

References [Enhancements On Off] (What's this?)

  • [Bi 1] R. H. Bing, Upper semicontinuous decompositions of $ {E^3}$, Ann. of Math. (2) 65 (1957), 363-374. MR 0092960 (19:1187f)
  • [Bi 2] -, A homeomorphism between the 3-sphere and the sum of two solid horned spheres, Ann. of Math. (2) 56 (1952), 354-362. MR 0049549 (14:192d)
  • [Be] Ralph J. Bean, Decompositions of $ {E^3}$ with a null sequence of star-like equivalent non-degenerate elements are $ {E^3}$, Illinois J. Math. 11 (1967), 21-23. MR 0208581 (34:8390)
  • [Ed] R. D. Edwards, Approximating certain cell-like maps by homeomorphisms, Notices Amer. Math. Soc. 24 (1977), A-649.
  • [S-W] Michael Starbird and Edythe P. Woodruff, Decompositions of $ {E^3}$ with countably many non-degenerate elements, Proc. 1977 Georgia Topology Conf. (J. C. Cantrell, Ed.), Academic Press, New York, 1979. MR 537733 (80f:57005)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54B15, 57N37

Retrieve articles in all journals with MSC: 54B15, 57N37

Additional Information

Keywords: Upper semicontinuous decomposition, shrinkable decomposition, shrinkability criterion, star-like equivalent
Article copyright: © Copyright 1980 American Mathematical Society

American Mathematical Society